Infinitely many solutions of superlinear elliptic equation. (English) Zbl 1277.35152

Summary: Via the Fountain theorem, we obtain the existence of infinitely many solutions of the following superlinear elliptic boundary value problem: \(-\Delta u = f(x, u)\) in \(\Omega\), \(u = 0\) on \(\partial\Omega\), where \(\Omega \subset \mathbb R^N (N > 2)\) is a bounded domain with smooth boundary and \(f\) is odd in \(u\) and continuous. There is no assumption near zero on the behavior of the nonlinearity \(f\), and \(f\) does not satisfy the Ambrosetti-Rabinowitz type technical condition near infinity.


35J25 Boundary value problems for second-order elliptic equations
Full Text: DOI


[1] Costa, D. G.; Magalhães, C. A., Variational elliptic problems which are nonquadratic at infinity, Nonlinear Analysis. Theory, Methods & Applications, 23, 11, 1401-1412 (1994) · Zbl 0820.35059
[2] Miyagaki, O. H.; Souto, M. A. S., Superlinear problems without Ambrosetti and Rabinowitz growth condition, Journal of Differential Equations, 245, 12, 3628-3638 (2008) · Zbl 1158.35400
[3] Zou, W., Variant fountain theorems and their applications, Manuscripta Mathematica, 104, 3, 343-358 (2001) · Zbl 0976.35026
[4] Bartsch, T., Infinitely many solutions of a symmetric Dirichlet problem, Nonlinear Analysis. Theory, Methods & Applications, 20, 10, 1205-1216 (1993) · Zbl 0799.35071
[5] Bartsch, T.; Willem, M., On an elliptic equation with concave and convex nonlinearities, Proceedings of the American Mathematical Society, 123, 11, 3555-3561 (1995) · Zbl 0848.35039
[6] Rabinowitz, P. H.; Su, J.; Wang, Z.-Q., Multiple solutions of superlinear elliptic equations, Rendiconti Lincei. Serie IX. Matematica e Applicazioni, 18, 1, 97-108 (2007) · Zbl 1223.35173
[7] Jeanjean, L., On the existence of bounded Palais-Smale sequences and application to a Landesman-Lazer-type problem set on \(\mathbb{R}^N\), Proceedings of the Royal Society of Edinburgh A, 129, 4, 787-809 (1999) · Zbl 0935.35044
[8] Ding, Y.; Lee, C., Multiple solutions of Schrödinger equations with indefinite linear part and super or asymptotically linear terms, Journal of Differential Equations, 222, 1, 137-163 (2006) · Zbl 1090.35077
[9] Zhou, H.-S., Positive solution for a semilinear elliptic equation which is almost linear at infinity, Zeitschrift für Angewandte Mathematik und Physik, 49, 6, 896-906 (1998) · Zbl 0916.35036
[10] Schechter, M., Superlinear elliptic boundary value problems, Manuscripta Mathematica, 86, 3, 253-265 (1995) · Zbl 0839.35048
[11] Ambrosetti, A.; Rabinowitz, P. H., Dual variational methods in critical point theory and applications, Journal of Functional Analysis, 14, 349-381 (1973) · Zbl 0273.49063
[12] Willem, M.; Zou, W., On a Semilinear Dirichlet Problem and a Nonlinear Schrödinger Equation with Periodic Potential. On a Semilinear Dirichlet Problem and a Nonlinear Schrödinger Equation with Periodic Potential, Séminaire de Mathématique, 305 (2000), Université Catholique de Louvain
[13] Schechter, M.; Zou, W., Superlinear problems, Pacific Journal of Mathematics, 214, 1, 145-160 (2004) · Zbl 1134.35346
[14] Zhang, Q. Y.; Liu, C. G., Infinitely many periodic solutions for second order Hamiltonian systems, Journal of Differential Equations, 251, 4-5, 816-833 (2011) · Zbl 1230.37081
[15] Benci, V.; Rabinowitz, P. H., Critical point theorems for indefinite functionals, Inventiones Mathematicae, 52, 3, 241-273 (1979) · Zbl 0465.49006
[16] Rabinowitz, P. H., Minimax Methods in Critical Point Theory with Applications to Differential Equations (1986), CBMS · Zbl 0609.58002
[17] Willem, M., Minimax Theorems (1996), Boston, Mass, USA: Birkhäuser, Boston, Mass, USA · Zbl 0856.49001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.